Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 207, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 7, 2007, 5:43 PM MDT for Crowley County, Otero County, Colorado. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2007, 5:43 PM MDT (23:43 UTC)
- Expired
- Aug 7, 2007, 6:19 PM MDT
- In force
- 36 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
Counties Crowley County, CO, Otero County, CO
The radar
The Pueblo radar (KPUX), 63 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 1725 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 072343 SVRPUB COC025-089-080045- /O.NEW.KPUB.SV.W.0207.070807T2343Z-070808T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 543 PM MDT TUE AUG 7 2007 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN CROWLEY COUNTY IN SOUTHEAST COLORADO... OTERO COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES THE CITY OF LA JUNTA... * UNTIL 645 PM MDT... * AT 538 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE CENTERED ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF FOWLER TO 7 MILES EAST OF TIMPAS...AND WAS MOVING TOWARD THE NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... FOWLER. MANZANOLA. ROCKY FORD. OLNEY SPRINGS. SWINK. LA JUNTA. CROWLEY. CHERAW. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. LAT...LON 3789 10406 3768 10366 3809 10339 3828 10402 $$ METZE
3 follow-up statements
000 WWUS55 KPUB 072358 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 557 PM MDT TUE AUG 7 2007 COC025-089-080045- /O.CON.KPUB.SV.W.0207.000000T0000Z-070808T0045Z/ OTERO CO-CROWLEY CO- 557 PM MDT TUE AUG 7 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR SOUTHWESTERN CROWLEY AND OTERO COUNTIES... AT 555 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 7 MILES NORTH OF TIMPAS...OR 13 MILES WEST OF LA JUNTA...AND WAS MOVING TOWARD THE NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... FOWLER. LA JUNTA. SWINK. ROCKY FORD. MANZANOLA. OLNEY SPRINGS. CROWLEY. CHERAW. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. LAT...LON 3789 10406 3768 10366 3809 10339 3828 10402 $$ METZE
000 WWUS55 KPUB 080009 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 609 PM MDT TUE AUG 7 2007 COC025-089-080045- /O.CON.KPUB.SV.W.0207.000000T0000Z-070808T0045Z/ OTERO CO-CROWLEY CO- 609 PM MDT TUE AUG 7 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR SOUTH CENTRAL CROWLEY AND NORTHERN OTERO COUNTIES... AT 607 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR SWINK...OR 8 MILES WEST OF LA JUNTA...AND WAS MOVING TOWARD THE NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... MANZANOLA. ROCKY FORD. SWINK. LA JUNTA. CHERAW. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. LAT...LON 3796 10394 3783 10350 3809 10339 3824 10385 $$ METZE
000 WWUS55 KPUB 080019 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 619 PM MDT TUE AUG 7 2007 COC025-089-080029- /O.CAN.KPUB.SV.W.0207.000000T0000Z-070808T0045Z/ OTERO CO-CROWLEY CO- 619 PM MDT TUE AUG 7 2007 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL CROWLEY AND NORTHERN OTERO COUNTIES... HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. LAT...LON 3796 10394 3783 10350 3809 10339 3824 10385 $$ METZE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:00 PM MDT, 2 hours 43 minutes earlier.
Area forecast discussion, Aug 7, 3:00 PM MDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 300 PM MDT TUE AUG 7 2007 .SHORT TERM... (TODAY AND TONIGHT) ...FLASH FLOOD POTENTIAL TODAY...FLOOD WATCH FOR POSSIBLE FLASH FLOODING UNTIL MIDNIGHT... ...ALSO POTENTIAL FOR MORE SEVERE WIND GUSTS...MARGINALLY LARGE HAIL... WELL DEFINED VORT MAX NOW MOVING THROUGH NM ATTM WILL BE THE MAIN TRIGGER FOR WIDESPREAD CONVECTION THIS AFTERNOON AND EVENING. AS OF MID-DAY SE CO IS ALREADY SEEING SCT CONVECTION OVER THE COVERAGE. ESPECIALLY LATE THIS AFTERNOON AND EVE. CONVECTION SHOULD DIE DOWN AFTER THE VORT HAS MOVED TO THE N AND E...HOWEVER THIS WILL NOT BE UNTIL LATER THIS EVE. HAVE BUMPED UP POPS IN THE SHORT TERM...ESPECIALLY FOR THE EARLY EVE HOURS...TO THE LIKELY CATEGORY FOR THE HYR TRRN IN THE FLOOD WATCH AREA. UPPER WINDS WILL BE SLIGHTLY WEAKER TODAY...25-30 KTS...SO WILL HAVE ENHANCED POTENTIAL FOR HEAVY RAINS. MOISTURE WILL BE SIMILAR TO YESTERDAY...AND ADDED TRIGGER OF THE UPPER VORT SHOULD RESULT IN EXTENSIVE COG OF STORMS THIS EVE. FREQUENT LIGHTNING...STRONG OUTFLOW WINDS...AND HAIL UP TO ONE INCH WILL ALSO BE LIKELY IN ADDITION TO THE HEAVY RAIN THREAT. WED WILL BE ENTIRELY DIFFERENT STORY AS PRONOUNCED DRYING IN THE MID-UPP LEVELS MOVES INTO OUR REGION PER WV IMAGERY AND SHORT-TERM PROGS. MODELS ARE COMPLETELY DRY FRO WED...SO HAVE GONE AHEAD AND REMOVED THE RESIDUAL LOW POPS FROM THE PLAINS. KEPT VERY LOW/SLIGHT POPS OVR THE MTS AS MODELS ARE PROBABLY UNDERESTIMATING THE POTENTIAL OVR THE COMPLEX TERRAIN. WED WILL FORETELL THE START OF WHAT COULD BE A GOOD STRETCH OF HOT AND DRY WX. ROSE .LONG TERM... (WEDNESDAY NIGHT THROUGH TUESDAY) LONGER TERM METEOROLOGICAL ISSUES ARE TEMPERATURES AND POPS. NOT MUCH CHANGE FROM PREVIOUS DISCUSSIONS AS LATEST LONGER TERM MODELS CONTINUE TO INDICATE THAT DEEP MOISTURE DEPARTS CWFA WEDNESDAY...WITH WARMER AND DRIER CONDITIONS ANTICIPATED THROUGH LATE WEEK. A MODEST REBOUND IN MOISTURE LEVELS IS STILL PROJECTED TO OCCUR OVER THE CWFA FROM LATER SATURDAY INTO NEXT TUESDAY...ALTHOUGH NOT AS HIGH AS LEVELS HAVE BEEN OVER CWFA FOR THE PAST SEVERAL DAYS. IN ADDITION...A WEAK NORTHERLY SURGE WILL ATTEMPT TO PUSH INTO CWFA FROM SUNDAY NIGHT INTO NEXT MONDAY. WILL DEPICT GENERALLY ISOLATED POPS FOR LONG TERM...WITH A SLIGHT INCREASE OF POPS FROM LATER SATURDAY INTO NEXT TUESDAY. AS AN UPPER HIGH MOVES FROM EASTERN TEXAS WEDNESDAY EVENING INTO COLORADO BY THIS WEEKEND AND EARLY NEXT WEEK...EXPECT THAT MAXIMUM TEMPERATURES WILL RUN WELL ABOVE CLIMATOLOGICAL AVERAGES...WITH SEVERAL LOCATIONS OVER THE EASTERN PLAINS THREATENING THE 100F DEGREE MARK FROM THURSDAY INTO EARLY NEXT WEEK. FINALLY...GRADIENT WINDS SHOULD REMAIN IN THE LOW GRADE CATEGORY THROUGH THE LONG TERM. && .AVIATION... THROUGH THIS EVE...NMRS THUNDERSTORMS PRODUCING HEAVY RAIN...WIND GUSTS TO 60 MPH...HAIL TO 1 INCH IN DIAMETER...AND FREQUENT LIGHTNING. IFR CIGS/VSBYS IN THUNDERSTORMS. CLEARING AND DRY FOR TOMORROW. && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR COZ058>088. &&
Hazardous weather outlook, Aug 7, 6:49 AM MDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 649 AM MDT TUE AUG 7 2007 COZ058>089-093>099-081300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 649 AM MDT TUE AUG 7 2007 ...FLASH FLOODING AND A FEW SEVERE STORMS POSSIBLE ACROSS PORTIONS OF SOUTHERN COLORADO THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT A STRONG UPPER LEVEL DISTURBANCE WILL TRACK NORTHEAST ACROSS COLORADO TODAY. THIS SYSTEM WILL TRIGGER THUNDERSTORMS PRODUCING HEAVY RAIN AND POSSIBLE FLASH FLOODING DURING THE AFTERNOON AND EVENING HOURS. AREAS THAT WILL BE MOST SUSCEPTIBLE TO FLASH FLOODING TODAY INCLUDE BURN SCARS...STREAMS...URBANIZED AREAS...AND AREAS THAT RECEIVED HEAVY RAINFALL YESTERDAY. IN ADDITION TO HEAVY RAIN AND FLASH FLOODING...A FEW STORMS TODAY COULD BECOME SEVERE...PRODUCING WIND GUSTS TO 60 MPH AND HAIL UP TO 1 INCH IN DIAMETER. THIS IS MOST LIKELY TO OCCUR EAST OF THE MOUNTAINS...ON THE SOUTHEAST PLAINS...BETWEEN 2 PM AND 8 PM MDT. ANOTHER THREAT TODAY WILL BE LIGHTNING. AS IN RECENT DAYS...STORMS TODAY ARE EXPECTED TO BE PROLIFIC LIGHTNING PRODUCERS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE EXPECTED DURING THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING THROUGH MONDAY...WITH MUCH OF THE CONVECTION FOCUSED OVER THE HIGHER TERRAIN. STORM ACTIVITY MIGHT INCREASE A BIT IN AREAL COVERAGE STARTING FRIDAY. THE PRIMARY THREAT FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING...ALONG WITH PERIODS OF HEAVY RAIN...ESPECIALLY IN AND NEAR THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS SOUTHEAST AND SOUTH CENTRAL COLORADO.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:01 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 30 min |
| Aug 6, 6:13 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 53 min |
| Aug 6, 7:12 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano | 52 min |
| Aug 6, 7:54 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 48 min |
| Aug 7, 5:54 AM MDT | Flash Flood Watch | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more | 14 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.